Alert archive / Kentucky / River Flood Advisories in 2012

River Flood Advisory 2, NWS Jackson, KY

January 21, 2012Estill County, Kentucky

NWS Jackson, KY issued this river flood advisory at Jan 21, 2012, 3:30 PM EST for Estill County, Kentucky. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jan 21, 2012, 3:30 PM EST (20:30 UTC)
Expired
Jan 25, 2012, 6:46 AM EST
In force
4 days
Issued by
NWS Jackson, KY

County Estill County, KY

The radar

The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kentucky River near Ravenna (RAVK2). The gauge peaked at 19.53 ft at Jan 22, 2012, 7:00 AM EST.

actionminormoderate15202501/2101/2201/2301/2401/2501/26
Action stage
17 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03282120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WGUS83 KJKL 212030
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EST SAT JAN 21 2012

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE KENTUCKY RIVER NEAR RAVENNA

.RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS ALLOWED FOR SIGNIFICANT 
RISES ALONG PORTIONS OF THE KENTUCKY RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM SATURDAY.

&&

KYC065-220830-
/O.NEW.KJKL.FL.Y.0002.120121T2030Z-120125T1130Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
330 PM EST SAT JAN 21 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* UNTIL WEDNESDAY MORNING.
* AT 3 PM SATURDAY THE STAGE WAS 17.2 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 20.7 FEET BY TOMORROW EARLY 
  AFTERNOON.
* AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD...MILLERS CREEK...
  DARK HOLLOW ROAD...AND HIGHWAY 594 FLOOD IN SEVERAL PLACES.

$$

GEOGERIAN
11 follow-up statements
457 
WGUS83 KJKL 220310
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1010 PM EST SAT JAN 21 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER AT HEIDELBERG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM PREVIOUS HEAVY RAINFALL THAT FELL ON FRIDAY NIGHT HAS 
ALLOWED FOR SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 7 AM.

&&

KYC129-221510-
/O.CON.KJKL.FL.Y.0001.000000T0000Z-120125T0000Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1010 PM EST SAT JAN 21 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL TUESDAY EVENING.
* AT 8 PM SATURDAY THE STAGE WAS 18.2 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.5 FEET BY TOMORROW 
  MORNING.
* AT 20.0 FEET...LOW LYING AREAS FLOOD.

$$

KYC065-221510-
/O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1130Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1010 PM EST SAT JAN 21 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL WEDNESDAY MORNING.
* AT 8 PM SATURDAY THE STAGE WAS 18.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 20.9 FEET BY TOMORROW EARLY 
  AFTERNOON.
* AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD, MILLERS CREEK,
  DARK HOLLOW ROAD AND HIGHWAY 594 FLOOD IN SEVERAL PLACES.

$$
301 
WGUS83 KJKL 221101
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
601 AM EST SUN JAN 22 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER AT HEIDELBERG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM PREVIOUS HEAVY RAINFALL THAT FELL ON FRIDAY NIGHT HAS 
ALLOWED FOR SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 3 PM.

&&

KYC129-222301-
/O.CON.KJKL.FL.Y.0001.000000T0000Z-120125T0000Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
601 AM EST SUN JAN 22 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL TUESDAY EVENING.
* AT 05 AM SUNDAY THE STAGE WAS 18.3 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL FALL TO NEAR 18.1 FEET BY THIS AFTERNOON.
* AT 20.0 FEET...LOW LYING AREAS FLOOD.

$$

KYC065-222301-
/O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1130Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
601 AM EST SUN JAN 22 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL WEDNESDAY MORNING.
* AT 05 AM SUNDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.9 FEET BY THIS AFTERNOON.
* AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD, MILLERS CREEK,
  DARK HOLLOW ROAD AND HIGHWAY 594 FLOOD IN SEVERAL PLACES.

$$
659 
WGUS83 KJKL 221933
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EST SUN JAN 22 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER AT HEIDELBERG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM HEAVY RAINFALL THAT FELL ON FRIDAY NIGHT CONTINUES TO 
CAUSE PORTIONS OF THE KENTUCKY RIVER TO RUN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM SUNDAY.

&&

KYC129-230733-
/O.CON.KJKL.FL.Y.0001.000000T0000Z-120123T1200Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
233 PM EST SUN JAN 22 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL MONDAY MORNING.
* AT 2 PM SUNDAY THE STAGE WAS 17.5 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL STEADILY FALL...BUT WILL 
  CONTINUE TO RUN HIGH THROUGH TONIGHT.

$$

KYC065-230733-
/O.CON.KJKL.FL.Y.0002.000000T0000Z-120124T0000Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
233 PM EST SUN JAN 22 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL MONDAY EVENING.
* AT 2 PM SUNDAY THE STAGE WAS 19.3 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER HAS CRESTED...BUT WILL CONTINUE TO RUN 
  HIGH THROUGH MONDAY.

$$
631 
WGUS83 KJKL 230352
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1052 PM EST SUN JAN 22 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER AT HEIDELBERG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM HEAVY RAINFALL THAT FELL ON FRIDAY NIGHT CONTINUES TO 
CAUSE PORTIONS OF THE KENTUCKY RIVER TO RUN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 7 AM.

&&

KYC129-231200-
/O.CON.KJKL.FL.Y.0001.000000T0000Z-120123T1200Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1052 PM EST SUN JAN 22 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL MONDAY MORNING.
* AT 9 PM SUNDAY THE STAGE WAS 16.6 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$

KYC065-231552-
/O.CON.KJKL.FL.Y.0002.000000T0000Z-120124T0000Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1052 PM EST SUN JAN 22 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL MONDAY EVENING.
* AT 10 PM SUNDAY THE STAGE WAS 18.5 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.


$$
DUSTY
168 
WGUS83 KJKL 231142
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
642 AM EST MON JAN 23 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE KENTUCKY RIVER AT HEIDELBERG
...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM HEAVY RAINFALL ON FRIDAY NIGHT CONTINUES TO 
CAUSE PORTIONS OF THE KENTUCKY RIVER TO RUN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 7 PM.

&&

KYC129-231212-
/O.CAN.KJKL.FL.Y.0001.000000T0000Z-120123T1142Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
642 AM EST MON JAN 23 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE KENTUCKY RIVER AT HEIDELBERG.
* AT 5 AM MONDAY THE STAGE WAS 16.0 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER CRESTED AT 18.1 FEET.  THE 
  RIVER WILL CONTINUE TO FALL THROUGH THIS EVENING.


$$

KYC065-232341-
/O.CON.KJKL.FL.Y.0002.000000T0000Z-120124T0000Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
642 AM EST MON JAN 23 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL THIS EVENING.
* AT 6 AM MONDAY THE STAGE WAS 17.7 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.


$$
959 
WGUS83 KJKL 231643
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1143 AM EST MON JAN 23 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CONTINUE TO CAUSE SIGNIFICANT
RISES ALONG PORTIONS OF THE KENTUCKY RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM MONDAY.

&&

KYC065-240443-
/O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1143 AM EST MON JAN 23 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL WEDNESDAY AFTERNOON.
* AT 11 AM MONDAY THE STAGE WAS 17.7 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY RISE TO NEAR 18.0 FEET BY 
  TOMORROW MORNING.

$$
291 
WGUS83 KJKL 240359
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1059 PM EST MON JAN 23 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CAUSE THE KENTUCKY RIVER 
TO RUN HIGH THROUGH TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 7 AM.

&&

KYC065-241559-
/O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1059 PM EST MON JAN 23 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL WEDNESDAY AFTERNOON.
* AT 10 PM MONDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.9 FEET BY TOMORROW EARLY 
  AFTERNOON.

$$
427 
WGUS83 KJKL 241133
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
633 AM EST TUE JAN 24 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CAUSE THE KENTUCKY RIVER 
AT RAVENNA TO RUN HIGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 5 PM.

&&

KYC065-242333-
/O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
633 AM EST TUE JAN 24 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL WEDNESDAY AFTERNOON.
* AT 5 AM TUESDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS CRESTING AND WILL START TO FALL BY THIS 
  AFTERNOON.

$$
362 
WGUS83 KJKL 242057
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EST TUE JAN 24 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM PREVIOUS HEAVY RAINFALL CONTINUES TO CAUSE SIGNIFICANT
RISES ALONG PORTIONS OF THE KENTUCKY RIVER BASIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM TUESDAY.

&&

KYC065-250857-
/O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
357 PM EST TUE JAN 24 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL WEDNESDAY AFTERNOON.
* AT 3 PM TUESDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL STEADILY FALL...BUT WILL
  CONTINUE TO RUN THROUGH TONIGHT.

$$
384 
WGUS83 KJKL 250205
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
905 PM EST TUE JAN 24 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CAUSE THE KENTUCKY RIVER 
TO RUN HIGH THROUGH WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 7 A.M. WEDNESDAY.

&&

KYC065-251405-
/O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
905 PM EST TUE JAN 24 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL WEDNESDAY AFTERNOON.
* AT 08 PM TUESDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL STEADILY...BUT WILL
  ALSO RUN HIGH THROUGH TONIGHT.

$$
590 
WGUS83 KJKL 251146
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
646 AM EST WED JAN 25 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVER IN 
KENTUCKY...
 
  THE KENTUCKY RIVER NEAR RAVENNA

.THE RIVER WILL CONTINUE TO SLOWLY FALL THROUGH THE DAY. HOWEVER 
ADDITIONAL RAINFALL FROM TONIGHT THROUGH FRIDAY MORNING COULD 
LEAD TO RENEWED HIGH WATER ALONG THE KENTUCKY RIVER FOR THE END OF 
THE WEEK. 

THIS WILL BE THE LAST STATEMENT ON THIS PARTICULAR HIGH WATER EVENT. 

&&

KYC065-251216-
/O.CAN.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
646 AM EST WED JAN 25 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT 6 AM WEDNESDAY THE STAGE WAS 17.3 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 18.0 FEET. THE 
  RIVER WILL CONTINUE TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 21, 12:48 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 21, 12:48 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1248 PM EST SAT JAN 21 2012

.SHORT TERM.../THIS AFTERNOON/

DRIZZLE HAS DRIED UP ACROSS THE AREA...WITH JUST CLOUDY SKIES
REMAINING. TEMPERATURES CONTINUE TO SLOWLY FALL IN THE CUMBERLAND
VALLEY...WITH MOST OTHER LOCATIONS REMAINING NEARLY STEADY...AROUND
30 ALONG AND NORTH OF I-64...WITH LOWER TO MIDDLE 30S ELSEWHERE. HAVE
FRESHENED UP THE GRIDS TO REFLECT THESE TRENDS.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THIS MORNING/

SIGNIFICANT PRECIP HAS EXITED SOUTHEAST. HAVE LEFT JUST A POSSIBILITY
OF DRIZZLE IN THE FORECAST FOR TODAY IN THE SE HALF OF THE AREA...
BASED ON FORECAST SOUNDINGS. ALSO MADE SOME ADJUSTMENT ON TEMPS
BASED ON LATEST OBS.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH SUNDAY/

A CONVECTIVE EVENT WAS ONGOING DURING THE LATE NIGHT HOURS OVER THE
CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA. A SLOW MOVING
COLD FRONT WAS LAID OUT NEAR THE MOUNTAIN PARKWAY WITH A WAVE OF LOW
PRESSURE TRAVELING ALONG IT. TEMPERATURES WERE LARGELY IN THE 50S TO
NEAR 60 SOUTH OF THE FRONT...BUT DROPPED SHARPLY NORTH OF THE
FRONT...WITH TEMPS NEAR FREEZING AT THE NORTHERN END OF THE FORECAST
AREA. THE MAIN CONCERNS ARE AT THE START OF THE PERIOD...BEING A
THREAT OF SEVERE WX AND HYDRO ISSUES IN OUR SOUTHERN COUNTIES...AND A
THREAT OF FREEZING RAIN IN THE FAR NORTH.

IN THE SOUTH...INSTABILITY IS PRESENT BUT IS WEAK...WHILE SHEAR AND
UPPER SUPPORT FOR PRECIP IS STRONG. THINK THAT ANY SVR WX WILL REMAIN
LIMITED...ESPECIALLY WITH THE NEAR SURFACE AIR NOT BEING THOROUGHLY
MIXED WHICH WILL HELP TO INHIBIT THE DOWNWARD MOMENTUM FROM
DOWNDRAFTS CARRYING HIGHER ENVIRONMENTAL WINDS FROM ALOFT. RAINFALL
HAS REMAINED BELOW FFG THUS FAR...AND THE SYSTEM LOOKS PROGRESSIVE
ENOUGH THAT ONLY MINOR PROBLEMS MIGHT RESULT.

IN THE FAR NORTH...THE PRIMARY QUESTION IS WHETHER OR NOT PRECIP WILL
OCCUR ONCE TEMPS GET COLD ENOUGH FOR IT TO BE A PROBLEM. CONFIDENCE
WAS NOT HIGH ENOUGH FOR AN ADVISORY...AND HAVE OPTED TO STICK WITH AN
SPS AND USE SLIGHT CHANCE WORDING FOR FREEZING RAIN. WILL NEED TO
MONITOR THE SITUATION...AND IF PROBLEMS DO DEVELOP...GET A WSW OUT
QUICKLY.

PRECIP WILL TAPER OFF FROM NW TO SE TODAY AS THE WAVE PASSES BY AND
THE FRONTAL BOUNDARY PROGRESSES SOUTHEAST OF THE FORECAST AREA.

SKY COVER LATE TODAY THROUGH SUNDAY IS ALSO IN QUESTION. FORECAST
SOUNDINGS SUGGEST A THIN STRATUS LAYER PERSISTING MUCH OF THE TIME.
HOWEVER...IT WOULD NOT TAKE MUCH CHANGE IN THE SOUNDINGS TO ALLOW FOR
CLOUDS TO BREAK. THIS WOULD SEEM MORE LIKELY SUNDAY AS WINDS GO TO A
DOWNSLOPE SOUTHEAST DIRECTION. OBVIOUSLY...THE SKY COVER WOULD IMPACT
TEMPS...SO CONFIDENCE IS NOT HIGH.

ANOTHER COLD FRONT WILL BE APPROACHING FROM THE WEST LATE
SUNDAY...WITH SIGNIFICANT WARM/MOIST AIR ADVECTION GETTING UNDERWAY.
COULD BE A FEW SHOWERS FROM THIS BY EVENING IN THE FAR WEST.

.LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/

THE EXTENDED FORECAST PERIOD BEGINS ON SUNDAY NIGHT WITH A
PROGRESSIVE PATTERN IN PLACE. A STRONG NEGATIVELY TILTED 500MB SHORT
WAVE WILL BE ADVECTING OUT OF THE CENTRAL PLAINS AND INTO THE OHIO
VALLEY. MODELS SEEM TO HAVE A GOOD HANDLE ON THIS SYSTEM. BY 06Z
SUNDAY NIGHT A GOOD 60 TO 70 KNOT LL JET WILL BE PRESENT OUT AHEAD
OF THE FRONT. THERE APPEARS TO BE SOME GOOD DYNAMICS WITH THIS
SYSTEM. WHILE THE MODEL SOUNDINGS ARE NOT SHOWING ANY SURFACE BASED
INSTABILITY...THE AMOUNT OF SHEAR...MID LEVEL LAPSE RATES...AND
SURFACE CONVERGENCE AVAILABLE WILL POSE THE THREAT FOR THUNDERSTORMS
SUNDAY NIGHT. IT IS UNCLEAR IF THESE HAVE THE POTENTIAL TO BE
STRONG. ALSO WENT WITH SOME HIGHER WIND GUSTS ON SUNDAY NIGHT AND
INTO MONDAY. AN NPW MAY NEED TO BE INVESTIGATED...ESPECIALLY WITH AS
STRONG A LL JET THAT WILL BE PRESENT.

IN THE MID RANGED EXTENDED...THE EURO SEEMS TO HAVE A MORE
CONSISTENT SOLUTION OVER THE PAST FEW RUNS COMPARED TO THE
INCONSISTENT GFS. THIS IS NOTICED IN THE INITIALIZATION. A BREAK IN
THE ACTIVITY SEEMS IN THE WORKS AS THE SYSTEM EXITS AND SURFACE HIGH
PRESSURE SETTLES INTO THE AREA ON TUESDAY AND WEDNESDAY. THE NEXT
FEATURE OF CONCERN WILL DEVELOP BY THURSDAY WITH A STILL PROGRESSIVE
PATTERN IN PLACE BUT TAKING A SPLIT FLOW TYPE LOOK TO IT WITH A
CLOSED LOW OVER TX AND AMPLE MOISTURE FLOW INTO THE OHIO VALLEY AS A
SHORT WAVE TRAVERSES THE NORTHERN STREAM. THE MORE CONSISTENT MODEL
HAS BEEN THE EURO WITH THE INITIALIZATION LEANING TO IT A BIT MORE.
WITH A RATHER WARM PATTERN REMAINING IN PLACE...DID NOT SEE A
PROBLEM WITH ANY FROZEN PRECIP SO JUST WENT WITH SHOWERS FOR NOW.

OVERALL...THE WARM PATTERN CONTINUES WITH TEMPERATURES CONTINUING TO
BE ABOVE AVERAGE. HOWEVER...THE NAO AND AO ENSEMBLE MEANS SUGGEST
THAT A CHANGE IN THE PATTERN MIGHT BE IN STORE BEYOND DAY 7.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

IFR STRATUS WILL LINGER ACROSS THE AREA THROUGH TONIGHT...ALTHOUGH
SOME SHORT-LIVED RAISING TO MVFR WILL OCCUR AT SOME LOCATIONS BY
LATER THIS AFTERNOON. RIDGETOPS WILL REMAIN AT LIFR OR LOWER THROUGH
THE REST OF THE NIGHT. WINDS WILL VEER AROUND TO THE SOUTHEAST BY
SUNDAY MORNING...WITH STRATUS EVENTUALLY LIFTING UP TO MVFR AT ALL
LOCATIONS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL/GEOGERIAN
LONG TERM....SHALLENBERGER
AVIATION...GEOGERIAN
Hazardous weather outlook, Jan 21, 8:32 AM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
832 AM EST SAT JAN 21 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
832 AM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 1:58 AM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Knott, Laurel, Lee and 4 more3 hr
Jan 21, 2:18 AM ESTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Leslie, Owsley, Rockcastle27 min
Jan 21, 8:50 AM ESTAreal Flood WarningJKLBreathitt, Floyd, Magoffin20 hr
Jan 21, 1:22 PM ESTRiver Flood AdvisoryJKLLee41 hr

Nearby

River Flood Advisories in Kentucky, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.